Occurrence of Acute Cardiovascular Events in Transgender Individuals Receiving Hormone Therapy: Results from a Large Cohort Study

Research output: Contribution to journalLetterAcademicpeer-review

Abstract

In hypogonadal/postmenopausal individuals, hormone therapy has been associated with an increased risk for cardiovascular events (CVEs). A steeply growing population that often receives exogenous hormones is transgender individuals. Although transgender individuals hypothetically have an increased risk of CVEs, there is little known about the occurrence of CVEs in this population.1 Therefore, we determined the incidences of acute/spontaneous strokes (ischemic/hemorrhagic, transient ischemic attack, or subarachnoid hemorrhage), myocardial infarctions (MIs), and venous thromboembolic events (VTEs) in transwomen and transmen receiving transgender hormone therapy (THT). Subsequently, we compared these incidences with those reported in women and men from the general population.

Original languageEnglish
Pages (from-to)1461-1462
Number of pages2
JournalCirculation
Volume139
Issue number11
Early online date18 Feb 2019
DOIs
Publication statusPublished - 12 Mar 2019

Cite this